I really hope that everyone is dodging this awful flu that is going around.
My son was sick a couple of weeks ago with h1n1. It was awful. The doctor prescribed Tamiflu. Told us that it worked wonders, and
I AM NOT A FAN OF TAMIFLU. (not that it doesn't work, but it made our situation much, much worse).
After the first dose of Tamiflu, my son started vomiting. I thought nothing of it and figured that he was either vomiting from "being sick," or vomiting because of the high fever - just part of having the sickness. Anyway, the vomiting became pretty violent over the course of 24 hours...at one point my son said to me "mom, please don't make me take that medicine. It's making me throw up. I hate it. Don't make me take it." I told him that he wasn't throwing up from the medicine, that he was throwing up because he was sick...Then, I started to get a little curious.
When we go to the pharmacy to get a prescription of anykind, there is always a pamphlet attached to the bag that gives dosing instructions, side effects, signs of an allergic reaction, etc...This time, when I went to pick up the Tamiflu, there was no pamphlet attached. I asked the Pharmacist if the dosing instructions were on the bottle, he said yes, and I went on my way.
Since I had nothing from the pharmacy to look at to find out if the Tamiflu could have a side effect of nausea and/or vomiting, I looked it up online. Sure enough, there it was right infront of me.
I immediately called the doctor and asked if it was possible that tamiflu was making my son even more sick. We ended up having to go into the office. While we were there, the doctor looked up the side effects on his computer and told us to stop taking the Tamiflu immediately, then sent us over to the hospital so that my son could get some IV fluids - he was dehydrated from all of the vomiting. He then told us that Tamiflu only shortens the illness, and that it isn't worth taking it and risking dehydration in a child who doesn't tolerate the medication.
I'm not saying that Tamiflu doesn't work - it probably does for some people...(and I am not a doctor) Just please watch for side effects when giving your children this medication. Unfortunately, it seems like several people have children who have also had vomiting as a side effect of Tamiflu. And in our situation, it only made my son even sicker.
Definitely discuss the pros and cons of tamiflu with your doctor, ask for side effects, what to watch for, etc. This is something that I didn't do until it was too late - any other time i would have talked about with the doctor ahead of time. But, in the moment, my child was running a huge fever and was very very sick. When we first called the Dr, we were told NOT to come into the office, and they just called in the medication. I was in a huge emotional hurry to try and "fix" my son that I just picked up the tamiflu and gave it to him (trusting the nurse over the phone that this was the answer to the sickness).